I belive I have eczema in my genital area because I have it also on my chest. I've tried treating it with different types of lotions but lotions seem to make it worse. I tend to scrath the area because of the itchiness which then leads to breaking of the skin at the base of my penis. Never breaking of the skin anywhere else in the genital region, just at the crevase of the lower pubic area at the base of the penis. It's always a horizontal line (looked like a razor blade went over my skin a few times).
Has anyone else experienced this and what can be used over the counter for it? I don't have medical insurance and I have no money right now to afford a Dr visit.
This may be a case of fungal infection or dermatitis. Is there any associated scaling over the affected area and the chest?
Fungal infections and dermatitis may present with a red rash .The rash of fungal infection is more well demarcated than that of a dermatitic condition and this may present with itchiness. In some cases, a superimposed dermatitis may be present. This may prolong healing and cause the condition to persist. Dermatitis may eventually lead to an eczema. Eczema may present as excoriations and the skin may appear wet and fragile. This may help explain the cuts.
I know you are very anxious about this. Avoiding any known triggers like heat and certain irritants like soaps and cleansers is necessary. As there are cuts present on the skin, I do not advice application of any creams or steroids on the area until the skin condition has subsided. Avoid wearing tight underpants and keep the area clean and dry as much as possible.
There is no definite treatment for an eczema. Topical corticosteroids have been the mainstay of therapy.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.